HELP....Pregnenelone and Xanax question....

Discussion in 'Fibromyalgia Main Forum' started by dd, Mar 6, 2003.

  1. dd

    dd New Member

    I want to give Pregnenelone a try for high cholesterol. I have been researching it all day and can't find much on the internet about it...except for the good things it can do. I did a search on the board and noticed a few people said not to take it with Xanax. I take Xanax daily for panic attacks and won't give that up. I already have stomach problems so I don't want to take any of the normal prescribed meds to lower my cholesterol. I have been on the Atkins Diet for a 1 1/2 years and have done quite well on it. I have lost nearly 100 pounds and it has controlled my Hypoglycemia. I had my cholesterol checked and it is still at 240...the same as it was when I started the Atkin's Diet. I just don't understand why it is not lower.

    Anyway, why is Xanax and Pregnenelone a bad combination. I have tried all kinds of wording on search engines and can't find anything. I also take Synthroid and a lot of vitamins and supplements for the CFS and FM.

    Advice needed......

    Peace,

    Debbie
  2. Shirl

    Shirl New Member

    You should call your pharmacist, they would have the best information for you.

    I think Klutzo would be able to answer your question here, she is great on Xanax.

    I know you can't take Xanax with an antihistimine, but I can't find your Pregnenelone in the books I have that is related to Xanax.

    Hope you find this one out soon. Let us know what you find.

    Shalom, Shirl
  3. dd

    dd New Member

    BUMP
  4. Shirl

    Shirl New Member

    I am curious about this too Debbie! Hope someone can shed some light on the combination you asked about.


    Shalom, Shirl
  5. klutzo

    klutzo New Member

    I guess something horrible should have happened to me by now.....
    I've been taking Pregnenolone and Xanax for the past 3 months...no problems.
    I've been taking Xanax and double or even triple doses of antihistamines together for 17 years.....no problems.
    I guess it's really true that ignorance is bliss!
    I am pretty sure the reason the experts say not to take antihistamines and Xanax together is because they both depress the sympathetic branch of the nervous system, which could cause dangerous sedation in NORMAL people. I am taking them together precisely because I need that sedation, since my nervous system is always on hyper alert!
    I've read everything I could find about Pregnenolone on the Internet, and not seen anything about not taking it with Xanax. I take my Pregnenolone with breakfast,and my highest dose of Xanax at bedtime, and inbetween I only take teeny doses of xanax, so maybe I am not taking enough to cause a problem.
    Can you tell me what the problem is supposed to be?
    Klutzo
  6. Shirl

    Shirl New Member

    I am sure glad to hear I can take the Xanax with the antihystimine!

    When I get a sinus attack, I am afraid of taking Tylenol Sinus (OTC), as I so need the Xanax at night for that racing brain! I have suffered with the sinus because of this many times.

    I can't remember (whats new???) where I read that either.

    I do know that the Xanax with Advil Gel caps is great for the pain, which I will do as often as necessary.

    YOu are always a wonder lady! Thanks, and my sinus say thanks too!

    Shalom, Shirl
  7. dd

    dd New Member

    I did call my pharmacist and he did not have any answers for me either.

    I have searched the internet near and far and cannot find anything about taking the 2 together. The only reason that I was questioning it was because when I put the Pregnenelone in the search box on this site more than a few people said it should not be taken with Xanax but there was no explanation of why. One person said that she took the 2 together and got angry spells with it. I did order it today. I guess I will take it and see what happens. I will let you know how it goes.

    BTW I cannot take Tylenol Sinus anymore. I suffer with sinus problems all the time. Before these DD's I took Tylenol Sinus all the time. Now when I take it I get panicky and my mind just races like crazy. Same thing happens when I take Benedryl. I used to be able to take that too and it would make me drowsy. Now it makes me hyper as can be. I feel like I am crawling out of my skin. Weird!!!! It seems that all meds work the opposite of what it supposed to do on me. Oh well, what to do???

    Peace and Hugs,

    Debbie